MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE, HVT, 7.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE, HVT, 7.5; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048896
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 09/24/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A verification of failure mode reported in the current manufacturing process was conducted as follows: (b)(4) samples were taken from the current production; the samples were visually inspected, and issue reported "torn/ruptured - cuff" was not observed in the current manufacturing process.A device history record review could not be conducted since the lot number of the device was not provided.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported "patient was transferred emergently to the icu via rapid response team and emergently intubated due to spo2 60% despite max bipap therapy.Upon intubation the ett placement was confirmed with bilateral auscultation and radiograph, low tidal volumes and expiratory volumes were noted with significant cuff leak.Cuff was determined to be blown.Ett inserted was teleflex hudson rci sheridan hvt 7.5mm.Patient subsequently respiratory arrested requiring acls measures and exchange of ett by md with rosc.However, shortly after patient subsequently arrested again and despite medical interventions expired".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one unit 5-10315 et tube, hvt, 7.5 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears typical.No defects or anomalies were observed.Functional inspection was performed to attempt to inflate and deflate the cuff on the returned et tube.A lab inventory syringe was filled with air.Then the syringe was connected to the pilot balloon.Using hand pressure, air was injected through the valve.Upon injection of air, the balloon cuff was unable to stay inflated.The et tube was submerged under water and an attempt to inflate was made to detect any additional leaks.Upon injection, the et tube leaked from a hole in the middle of the cuff.No other defects or anomalies were observed.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is a detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the ifu also states, "cuff pressure should be monitored routinely to assure that an adequate tracheal seal is maintained and that the cuff has not become over-inflated.The tracheal tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation." the reported complaint was confirmed based upon the sample received.The returned et tube was found to have a hole in the balloon cuff which prevented it from being able to stay inflated.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.
 
Event or Problem Description

Brand Name
HUDSON ET TUBE, HVT, 7.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key12646675
Report Number3003898360-2021-00952
Device Sequence Number19260653
Product Code BTR
UDI-Device Identifier14026704616753
UDI-Public14026704616753
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN048896
Device Catalogue Number5-10315
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention; Death;
Patient SexUnknown